Attempted suicide with pilocarpine eyedrops

G. P. Pfliegler, K. Palatka

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

PURPOSE: To alert ophthalmologists about the hazards of poisoning with ophthalmic solutions. METHODS: We treated an 18-year-old man who attempted suicide by drinking and self-injecting pilocarpine eyedrops. He had severe signs of parasympathomimetic poisoning. RESULTS: Because of heavy and repeated vomiting and the early administration of intravenous atropine, he fully recovered. CONCLUSION: Because they are usually stored in household refrigerators and are readily accessible, the potential hazard of poisoning with ophthalmic solutions is worth emphasizing.

Original languageEnglish
Pages (from-to)399-400
Number of pages2
JournalAmerican Journal of Ophthalmology
Volume120
Issue number3
Publication statusPublished - 1995

Fingerprint

Attempted Suicide
Pilocarpine
Ophthalmic Solutions
Poisoning
Parasympathomimetics
Atropine
Intravenous Administration
Drinking
Vomiting

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Attempted suicide with pilocarpine eyedrops. / Pfliegler, G. P.; Palatka, K.

In: American Journal of Ophthalmology, Vol. 120, No. 3, 1995, p. 399-400.

Research output: Contribution to journalArticle

Pfliegler, G. P. ; Palatka, K. / Attempted suicide with pilocarpine eyedrops. In: American Journal of Ophthalmology. 1995 ; Vol. 120, No. 3. pp. 399-400.
@article{7a1bc25a90b2408a91d817b2ff3c232c,
title = "Attempted suicide with pilocarpine eyedrops",
abstract = "PURPOSE: To alert ophthalmologists about the hazards of poisoning with ophthalmic solutions. METHODS: We treated an 18-year-old man who attempted suicide by drinking and self-injecting pilocarpine eyedrops. He had severe signs of parasympathomimetic poisoning. RESULTS: Because of heavy and repeated vomiting and the early administration of intravenous atropine, he fully recovered. CONCLUSION: Because they are usually stored in household refrigerators and are readily accessible, the potential hazard of poisoning with ophthalmic solutions is worth emphasizing.",
author = "Pfliegler, {G. P.} and K. Palatka",
year = "1995",
language = "English",
volume = "120",
pages = "399--400",
journal = "American Journal of Ophthalmology",
issn = "0002-9394",
publisher = "Elsevier USA",
number = "3",

}

TY - JOUR

T1 - Attempted suicide with pilocarpine eyedrops

AU - Pfliegler, G. P.

AU - Palatka, K.

PY - 1995

Y1 - 1995

N2 - PURPOSE: To alert ophthalmologists about the hazards of poisoning with ophthalmic solutions. METHODS: We treated an 18-year-old man who attempted suicide by drinking and self-injecting pilocarpine eyedrops. He had severe signs of parasympathomimetic poisoning. RESULTS: Because of heavy and repeated vomiting and the early administration of intravenous atropine, he fully recovered. CONCLUSION: Because they are usually stored in household refrigerators and are readily accessible, the potential hazard of poisoning with ophthalmic solutions is worth emphasizing.

AB - PURPOSE: To alert ophthalmologists about the hazards of poisoning with ophthalmic solutions. METHODS: We treated an 18-year-old man who attempted suicide by drinking and self-injecting pilocarpine eyedrops. He had severe signs of parasympathomimetic poisoning. RESULTS: Because of heavy and repeated vomiting and the early administration of intravenous atropine, he fully recovered. CONCLUSION: Because they are usually stored in household refrigerators and are readily accessible, the potential hazard of poisoning with ophthalmic solutions is worth emphasizing.

UR - http://www.scopus.com/inward/record.url?scp=0029143155&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029143155&partnerID=8YFLogxK

M3 - Article

VL - 120

SP - 399

EP - 400

JO - American Journal of Ophthalmology

JF - American Journal of Ophthalmology

SN - 0002-9394

IS - 3

ER -